MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9060
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that the bd maxguard extension set with needleless y-site(s) experienced liquid flow though while connected.The following information was provided by the initial reporter: product is not letting liquid flow though while connected but does allow liquid flow when not connected.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: 312 samples (model #mx9060) were returned by the customer.It was reported by the customer that the product is not letting liquid flow though while connected, but does allow liquid flow when not connected.Evaluations of 59 samples were performed.The sample size quantity was determined per 1701-008-000 swi sample size selection work instruction v.08 (dir 10000123008_08).The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were connected to a bd primary set and attempted to be primed.Of the 59 samples tested, there were 7 sets unable to be primed, and fluid was unable to flow.The customer complaint can be verified in these samples.The failed samples were attempted to be flushed at the top connector and then at the y-site on the set using a bd 10 ml syringe.The sets were able to be flushed at both locations.The sets were connected to the bd primary set a second time.This time the sets were able to be primed, and fluid was able to flow.The sets were examined under magnification where a small amount of excess solvent can be observed at the connection of the bottom of the y-site and the tubing.The force of the flushing of the set was most likely able to remove the occlusion.A quality notification was sent to manufacturing.The manufacturer was able to verify the complaint.A mapping of the process for mx9060 to determine the root cause.The possible causal factors were determined to be that there was no solvent dispenser verification and an incorrect level of solvent being applied to the set.A quality alert will be generated to notify and reinforce the line clearance process and correct verification of solvent.A device history record review for model mx9060 lot number 22089364 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15794891
Report Number9616066-2022-01724
Device Sequence Number14621392
Product Code FPA
UDI-Device Identifier10885403237591
UDI-Public10885403237591
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/17/2025
Device Catalogue NumberMX9060
Device Lot Number22089364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown